Depression and Weight Issues - Effexor/Venlafaxine




View Full Version : Effexor/Venlafaxine


Alicia546
03-18-2013, 01:28 AM
Any successful weight stories, or just weight stories in general in relation to this drug? I'm back down from 225 mg to now 75 mg from over a period of 6 months. I gained about 10 lbs after stopping Wellbutrin that I took with it.

I'm not sure if it's just my lifestyle or how this drug affected my eating or just the drug that affects my weight and metabolism. I am pretty sure it's a combination.


Tigerlilly6
03-24-2013, 03:36 PM
I started taking Citalopram (Celexa) in Nov. 2012 and by the end of December I had lost about 8 lbs. with diet and exercise. I haven't been tracking my calories and exercise so now I am 2 lbs. more than when I started taking Celexa about 4 months ago - that is why I came back to 3 Fat Chicks on a Diet. I need the encouragement, weight loss with depression/anxiety can be pretty tough. Good luck with your weight loss everyone! (I am on 20 mg/day for anxiety and take it at 8:30 p.m. every night)

Tigerlilly6
03-24-2013, 03:42 PM
My apologies for my response about celexa in this thread - I thought I was still on the Celexa thread not the Effexor thread. :(


Tohisha77
03-25-2013, 08:42 AM
Any successful weight stories, or just weight stories in general in relation to this drug? I'm back down from 225 mg to now 75 mg from over a period of 6 months. I gained about 10 lbs after stopping Wellbutrin that I took with it.

I'm not sure if it's just my lifestyle or how this drug affected my eating or just the drug that affects my weight and metabolism. I am pretty sure it's a combination.

Hey Alicia.I started effexor xr back in May 2011 and by August 2011 I had lost 28lbs. It totally put my binge eating demon to sleep,it was a WONDERFUL time for me.
But I think it depends on the individual.since everyone is different,people react differently to the meds.I guess to because I eat when I'm depressed and the effexor made me happy,I just stopped eating alot. plus I was working out 4 times a week too.
I'm off of it now cause it stopped working 3months after I'd taken it :(
So I've gained back the 28+6 more lbs

Alicia546
03-26-2013, 01:04 AM
Hey Tigerlily, I was actually on Celexa for a good amount of time, and I did gain weight on it. I read this interesting article that said sometimes a person's Serotonin receptors do tell the body it has reached Satiety, and that can be something that leads to weight loss. After time has passed, though, I guess I had some of those effects less, and most SSRI's (and Effexor) can cause you to crave carbohydrates because you feel less satisfied.

Thanks for your response Tohisha! At the time of first going on Effexor XR my then-Psychiatrist did say most people lose weight on it. It does depend on the individual's biochemistry though. With this drug I did seem to have an initial weight loss in the beginning like with Zoloft, but then it caused me to crave more carbohydrates more than anything (which can somewhat be controlled) and over months I kept on gaining weight, which led to a total gain of 45 pounds. Like over 30 lbs was during the Effexor, but throughout that experience it was augmented with Remeron (gained 10 lbs on this), and last year Abilify, and then Wellbutrin.

It could have possibly started working better if your dose was raised, but I myself am looking for more natural ways, and might even get down to my high school weight!

These drugs definitely affect how you eat in most cases I think, because before even going on depressants I mostly ate less when being depressed.

Good Luck to you all.

southern
04-08-2013, 10:56 PM
Ha. I gained over 60 lbs on Effexor. I can't go without an appetite suppressant when on it. I've lost over half the weight with low carb and exercise

gracie1887
04-10-2013, 11:40 PM
I take Effexor now, after being on Pristiq for over a year, and I have had no issues with weight gain/loss. My mom is on it also and it has not really affected her weight either (she is overweight also).

I'm in nursing and just looked it up in a drug guide and it says a side effect is weight loss. I wish that were the case for me!!

Moreta
04-23-2013, 03:57 PM
My advice about Effexor, is to never go on Effexor. It really sucks when you have to come off it. It took me 4 months and it was a horrible 4 months. I just cried the whole time and it felt like there was electricity going through my body. My psych wanted me off antidepressants all together, and it really sucked, but I'm glad I did it now. I feel so much better.

I don't think the Effexor had part in my weight gain, it was all the antipsychotics I was on with it. Even though I was taking Adderall (stimulant) I still gained weight.